MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CARPAL POLY MEDIUM- STD; PROSTHESIS, WRIST, 3 PART METAL-PLASTIC-METAL ARTICULATION, SEMI-CONSTRAINED

ASCENSION ORTHOPEDICS, INC. CARPAL POLY MEDIUM- STD; PROSTHESIS, WRIST, 3 PART METAL-PLASTIC-METAL ARTICULATION, SEMI-CONSTRAINED
Catalog Number 262300
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a wrist arthroplasty on (b)(6) 2022, the patient's (b)(6) (integra) universal 2 wrist replacement had excessive wear.This adverse event was solved by revision surgery on (b)(6) 2025 in which the system was explanted and revised to a swemac motec.The current patient's status is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a wrist arthroplasty on (b)(6) 2022, the patient's s&n (integra) carpal poly medium- std had excessive wear.This adverse event was solved by revision surgery on (b)(6) 2025 in which the system was explanted and revised to a swemac motec.The current patient's status is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual evaluation of the returned devices finds integra wrist components, with the carpal poly medium- std.Edge surfaces exhibiting signs of mechanical stress and fraying.The body of the device is fractured through.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A laboratory analysis performed on the device revealed that that the fractured area is worn away and compressed.Given this finding, it cannot be ruled out that the fracture may have initiated during extraction in the procedure.No manufacturing deviations in the quality material were detected.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for universal2 total wrist implant system revealed in warnings that excessive physical activity and trauma affecting the replaced joint have been implicated in premature failure by loosening, fracture, or wear of the implants.Additionally.Revealed in adverse effects that it is important to remove all debris following cement application since studies have shown that bone cement particles may cause increased wear rates and reduce the service life of the implant materials.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the material specification, the quality and manufacture of 7.5 mrad cross-linked ultra-high-molecular-weight polyethylene (uhmwpe) bar stock shall be controlled.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include friction, joint tightness, patient anatomy, abnormal loading of limb, excessive forces and/or injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CARPAL POLY MEDIUM- STD
Common Device Name
PROSTHESIS, WRIST, 3 PART METAL-PLASTIC-METAL ARTICULATION, SEMI-CONSTRAINED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21491558
Report Number3002788818-2025-00019
Device Sequence Number3942061
Product Code JWJ
UDI-Device Identifier00885556865019
UDI-Public885556865019
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030037
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number262300
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by ManufacturerNot provided
07/29/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date05/21/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 261301/LOT: UNKNOWN; PN: 263300LF/LOT: GT0460
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown